Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 78, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2009, 9:58 PM CDT for Grundy County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 9:58 PM CDT (02:58 UTC)
- Expired
- Apr 13, 2009, 10:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:40 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Apr 13, 2:40 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON APR 13 2009 .SHORT TERM...(THRU WED NITE) CURRENT...LINE OF TSTMS MOVING ACROSS CNTRL PORTIONS OF CWA. SOME PEA-SIZED HAIL REPORTS BUT NOTHING SEVERE YET. AM RELUCTANT TO CLEAR COUNTIES FROM W JUST YET...AS ANOTHER LINE POSSIBLE W/ FRONT MOVING ACROSS W TN. CONVECTION WILL END TONITE AS FRONT REACHES BNA 04-06Z AND CSV 10Z-12Z. SEVERE LIKELY TO BE OVER BY EXPIRATION TIME. H925 WRAP-AROUND MOISTURE/CLOUDINESS TO BE RULE INTO WED WITH LO POPS MAINLY NCNTRL AND NE. CLEARING TAKES PLACE WED NITE. .LONG TERM... PLENTY OF CLEAR SKIES AND PLEASANT TEMPS THU INTO FRI. SAT AND SAT NITE WAA AND H5 IMPULSES EJECTING OUT OF CNTRL PLAINS TROF W/ 30-50 POPS. SAME GOES FOR SUN AND SUN NITE AS FRONT PUSHES DOWN FROM THE N. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 48 52 41 57 / 70 30 20 10 CLARKSVILLE 45 51 39 56 / 50 20 10 10 CROSSVILLE 47 52 38 55 / 70 50 30 10 COLUMBIA 47 54 40 59 / 70 20 10 10 LAWRENCEBURG 48 55 40 60 / 50 20 10 10 WAVERLY 47 52 39 57 / 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Apr 13, 4:47 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT MON APR 13 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-141200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 447 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 13
In the hours before
Local storm report, Apr 13, 8:42 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL MANCHESTER 35.47N 86.08W
04/13/2009 E1.00 INCH COFFEE TN TRAINED SPOTTER
&&
ROSELocal storm report, Apr 13, 9:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
909 PM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TORNADO 10 ENE MANCHESTER 35.52N 85.92W
04/13/2009 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A BRIEF TORNADO TOUCHDOWN ABOUT 3 MILES
SOUTH OF HIGHWAY 55 BETWEEN SUMMITVILLE AND VIOLA
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 29 min |
| Apr 13, 7:36 PM CDT | Tornado Warning | OHX | Clay, Overton | 24 min |
| Apr 13, 7:51 PM CDT | Tornado Warning | OHX | Pickett | 24 min |
| Apr 13, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 34 min |
| Apr 13, 8:49 PM CDT | Tornado Warning | OHX | Coffee, Warren | 26 min |
| Apr 13, 9:01 PM CDT | Tornado Warning | OHX | Grundy | 29 min |
| Apr 13, 9:12 PM CDT | Tornado Warning | OHX | Warren | 33 min |
| Apr 13, 9:53 PM CDT | Tornado Warning | OHX | Van Buren | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.